# SDR CIEA200500010

- Difficulty date: July 22, 2005
- Submitted: August 4, 2005
- Operation: Air carrier
- Aircraft: N5ST
- Make and model: Beech 200BEECH
- Aircraft serial: BB289
- Aircraft time: 10,846 hours, 11,736 cycles
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Coupler
- Part number: 161E1
- Condition: Unsecure
- Location: Attitude Ind
- Part time: 10,846 hours, 11,736 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB TO ALTITUDE, THE PILOT ATTITUDE INDICATOR DISPLAYED A GYRO FLAG, THEN THE INDICATOR ROLLED TO THE OFF POSITION.  THE AIRCRAFT RETURNED TO THE AIRPORT AND LANDED WITHOUT INCIDENT.  MAINTENANCE WERE UNABLE TO FULLY DUPLICATE THE PROBLEM.  WHILE WORKING ON THE SYSTEM AND MOVING THE 161E-1 MODE COUPLER, THE GYRO FLAG WOULD COME INTO VIEW INTERMITTENTLY.  THE MODE COUPLER WAS REMOVED AND THE CANNON PLUG WAS CLEANED, AND THE UNIT WAS REINSTALLED.  THE SYSTEM CHECKED GOOD AND WERE NO LONGER ABLE TO GET THE GYRO FLAG INTO VIEW.  IT HAS BEEN DETERMINED THAT THE MODE COUPLER WAS NOT FULLY SEATED IN THE RACK ORIGINALLY.
